Graph Contraction Technique as an Alternative Approach to Solving Balanced Transportation Problem
Ben Obakpo Johnson*,
Dr. A. D. Akwu and
Dr. T. T. Ashezua
Additional contact information
Ben Obakpo Johnson*: Department of Mathematics and Statistics, Federal University, Wukari, Taraba State, Nigeria
Dr. A. D. Akwu: Department of Mathematics/Statistics/Computer Science, University of Agriculture, Makurdi, Benue State, Nigeria
Dr. T. T. Ashezua: Department of Mathematics/Statistics/Computer Science, University of Agriculture, Makurdi, Benue State, Nigeria
Academic Journal of Applied Mathematical Sciences, 2018, vol. 4, issue 5, 34-42
In this work, we present an alternative method, namely, Graph Contraction Technique for solving the transportation problem which is a special class of Linear Programming Problem. We represented the transportation problem as a bipartite graph and solved it iteratively. To illustrate the method, two numerical examples are solved and the obtained solutions are compared with those obtained via Vogel approximation method. The present method yields the same initial basic feasible solutions of the problem. However, the present method is found to be very easy to understand; use and implement compared to the Vogel approximation method and can be applied on real life transportation problems by the decision makers.
Keywords: Optimization; Graph; Transportation; Spanning tree; Network flow (search for similar items in EconPapers)
References: View complete reference list from CitEc
Citations Track citations by RSS feed
Downloads: (external link)
https://www.arpgweb.com/?ic=journal&info=archive&j ... 018&issue=5&volume=4 (text/html)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:arp:ajoams:2018:p:34-42
Access Statistics for this article
Academic Journal of Applied Mathematical Sciences is currently edited by Dr. Diana Bílková
More articles in Academic Journal of Applied Mathematical Sciences from Academic Research Publishing Group Rahim Yar Khan 64200, Punjab, Pakistan.
Bibliographic data for series maintained by Managing Editor ().